Minocycline Questions and Concerns! Help needed from those who have been on it!
Posted 07 February 2011 - 04:40 PM
I've also read a billion reviews online and I don't know what to believe anymore in terms of what this specific antibiotic will do to you. There is so much left and right all over the internet. I've read stuff on here where it helps initially; but, it seems like the majority of people are saying that it will just come back after you're off the Rx and then your body becomes immune to it and it kills all the good bacteria etc. I asked my doctor what would happen after I stopped taking it when he prescribed it and he said usually it kills off enough of the bacteria that it doesn't come back so you don't have to be on it for more than 3 months before you can be done with it. Is this true?
I don't know what to believe anymore. Literally! What is true? I'm not planning on taking it for anymore than 3 months so am I at risk for all these horror stories I'm reading everywhere? I'm scared to keep taking it now because I don't want my acne to get worse than it already is. My skin has never been this bad ever. I never had acne as a teenager and I don't know what I'd do with myself if it got worse than this after the Minocycline.
Summary 2 basic questions: Does it get way worse before it gets better and will it come back when you get off of it?
Any help or advice would be greatly appreciated!
Posted 07 February 2011 - 08:26 PM
Posted 07 February 2011 - 09:17 PM
Posted 07 February 2011 - 09:24 PM
Thanks for the help! I wonder if everyone else who has been on it experiences the same thing.... If the majority of people have the same experience then I'm probably in trouble.
Posted 07 February 2011 - 11:51 PM
Posted 08 February 2011 - 12:04 AM
Posted 15 February 2011 - 10:23 PM
In addition, antibiotics commonly have other undesirable side effects (e.g. yeast infections - jock itch for boys, thrush for girls) that may persist long after you've finished the course.
Dermatologists unfortunately but understandably prescribe antibiotics before Accutane for fear of being sued because of negligence/malpractice in case something goes wrong with one of their patients on Accutane, typically a reckless woman getting pregnant on it. However, despite its teratogenicity, Accutane is the best available treatment and is actually a very safe drug as long as patients show normal blood tests on it, avoid the sun, and minimise alcohol intake (the latter two of which also apply to antibiotics). (For more information, read the posts on this site by Antony regarding antibiotics and acne.)
My advice: Keep going to dermatologists until you find one who will prescribe you Accutane.
You won't, but you will remember this advice in 3 years and wish you had.
Edited by jimmy188, 27 February 2011 - 11:28 PM.
Posted 30 March 2011 - 06:06 PM